Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Had 2 surgeries on carotid artery and 1 stent on left side. Now clogged again. Why ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2002
Answered : 85 Questions
I had 2 surgery's on my carotid artery and 1 stent, on the left side, now it is clogged again. Why?
Posted Wed, 18 Jul 2012 in Hypertension and Heart Disease
Answered by Dr. Abid 46 minutes later
Hi there and sorry to hear about your problem.

Stent thrombosis(clogged) can be because of improper or non compliance of anti platelet drugs given after procedure or improper dosing regimen. An underlying raised cholesterol level is important too. Other factors include severely damaged inner lining of the carotid because of smoking, uncontrolled blood pressure can be possible reason. So you should check and balance all factors that can be the reason of restenosis.

Second a history of lupus should be carefully evaluated as it can cause small vessel thrombosis.

Importantly it is good to follow up with the doctor if the anti thrombosis therapy is working for you with the dose given initially. Else the doctor can do modifications with the dose.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor